Indian dies in UK after taking `fat-burning pills`

Last Updated: Friday, February 22, 2013 - 09:33

London: An 18-year-old Indian student has died in the UK after apparently taking "lethal" body-building pills to help him lose weight.

Sarmad Alladin, son of a millionaire from Hyderabad, was taken to hospital hours after taking tablet which contained the drug DNP, which has been linked to several deaths.

According to a report in The Sun, the student known as Mr Muscles has died after apparently taking "lethal" body-building pills to help him lose weight.

Fitness fanatic Alladin was taken to hospital just hours after praising the fat-burning tablets called DNP on Facebook.

He had posted snaps of his new muscles online. He was living in university accommodation in Epsom, Surrey, while attending the specialist art and design university in nearby Farnham University.

A friend told The Sun: "He wasn`t the type to put something like that into his body, so clearly they`re misleading."

Last week, the university warned its students: "It has come to our attention that some very dangerous weight-loss and body-building drugs could be circulating among students. The drugs are potentially lethal."

Vice-chancellor Dr Simon Ofield-Kerr said: "As a university, we are devastated by the untimely and tragic passing of one of our students, Sarmad Alladin. Our sympathies are with his family and friends at this difficult time," the Daily Mail reported.

Officials told of suspicions the pills — full name dinitrophenol and linked to 60 deaths — were "circulating on campus".

In an alert to students, they asked the students to "stop using them immediately."

Alladin`s family flew to the UK on Wednesday night from Hyderabad.

The drug DNP is sold mostly over the internet under a number of different names but contains 2, 4-Dinitrophenol.

At this stage, the death is being treated as unexplained but there is nothing to suggest any third party involvement.

PTI



First Published: Friday, February 22, 2013 - 09:33

comments powered by Disqus